Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 11, 2005, 6:43 AM CDT for Grant County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 6:43 AM CDT (11:43 UTC)
- Expired
- Apr 11, 2005, 7:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Grant County, AR
The radar
The Little Rock radar (KLZK), 69 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 111143
SVRLZK
ARC053-111230-
/O.NEW.KLZK.SV.W.0049.050411T1143Z-050411T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
643 AM CDT MON APR 11 2005
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRANT COUNTY IN CENTRAL ARKANSAS
* UNTIL 730 AM CDT
* AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF LEOLA...MOVING NORTHEAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHERIDAN AROUND 700 AM CDT
&&
THE MAIN THREAT WITH THIS STORM IS THREE QUARTER INCH HAIL OR LARGER.
THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3415 9249 3415 9261 3424 9257 3426 9254
3433 9251 3438 9246 3435 9243 3430 9231
3414 9246
$$
561 follow-up statement
000
WWUS54 KLZK 111212
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
711 AM CDT MON APR 11 2005
ARC053-111221-
/O.CAN.KLZK.SV.W.0049.000000T0000Z-050411T1230Z/
GRANT AR-
711 AM CDT MON APR 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANT COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS AND HAS BEN CANCELLED.
LAT...LON 3415 9249 3415 9261 3424 9257 3426 9254
3433 9251 3438 9246 3435 9243 3430 9231
3414 9246
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:00 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 11, 4:00 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT MON APR 11 2005 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT UPPER TROF SLOWLY MOVING TOWARD THE AREA BUT THINGS STILL APPEAR TO BE ABOUT ON SCHEDULE AS ADVERTISED BY THE MODELS OVER THE PAST FEW DAYS. SHOWERS AND THUNDERSTORMS INCREASING TO THE SOUTHWEST AT ISSUE TIME ABOUT AS EXPECTED AND RAIN SHOULD OVERSPREAD THE CWA THIS MORNING AND CONTINUE THIS AFTERNOON WITH THE HEAVIEST IN THE SOUTH. EVENING RAOBS SHOWED A SUBSTANTIAL CAP OVER THE AREA BUT THAT SHOULD WEAKEN AS COLDER TEMPS ALOFT MOVE IN WITH THE APPROACH OF THE UPPER TROF. INSTABILITY THIS MORNING WILL BE MARGINAL BUT MAY INCREASE THIS AFTERNOON WITH A LITTLE HEATING AND POSSIBLY AN INCREASE IN DEW POINTS. STARTED OUT WITH POPS RANING FROM 60 IN THE NORTHEAST TO 90 IN THE SOUTHWEST BUT HAVE CATEGORICAL POPS IN ALL AREAS BY MIDDAY THEN DECREASE POPS IN THE WEST LATE THIS AFTERNOON AS A SHORT WAVE MOVES INTO THE AREA AND CLEARS OUT MOISTURE IN THE WEST. SEVERE THREAT SHOULD NOT BE TOO HIGH THIS MORNING WITH LITTLE INSTABILITY ALTHOUGH ISOLATED HAIL OR BOW ECHOES WITH WIND DAMAGE WILL BE POSSIBLE. CHANCE OF SEVERE WILL INCREASE THIS AFTERNOON WITH MORE INSTABILITY AND APPROACH OF THE SHORT WAVE. WENT WITH SEVERE WORDING IN ZONES FOR THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS SHOULD BE MAIN SEVERE WEATHER BUT ISOLATED TORNADOES CANNOT BE RULED OUT ESPECIALLY IN THE SOUTH. ALSO WITH BEST UVVS IN THE SOUTH...HEAVIER RAINS ARE LIKELY THERE AND MENTIONED HEAVY RAINS IN THE SOUTH HALF. THE MAIN ACTIVITY SHOULD SHIFT TO THE EAST TONIGHT AND THE MAIN SEVERE WEATHER AND HEAVY RAIN THREAT SHOULD BE OUT OF THE CWA BY 06Z IF NOT SEVERAL HOURS SOONER. KEPT SEVERE WORDING FOR A COUPLE OF HOURS THIS EVENING AND HEAVY RAIN WORDING FOR THE SOUTHEAST FOR A COUPLE OF HOURS THIS EVENING. ALSO LEFT POPS AS THEY WERE FOR TONIGHT WITH POPS DECREASING FROM THE WEST. UPPER LOW REMAINS JUST TO THE NORTH THROUGH TUESDAY THEN IT SLOWLY SHIFTS TO THE EAST BY WEDNESDAY. CLOSE PROXIMITY OF THE UPPER LOW TO THE CWA WARRANTS KEEPING SMALL POPS IN THE NORTH TUESDAY THROUGH WEDNESDAY. COOLER AND DRIER AND RESULTINGLY MORE STABLE AIR WILL BE IN PLACE...SO WENT MAINLY WITH SHOWERS...BUT DUE TO COLD AIR ALOFT AND STEEP LAPSE RATES...PUT ISOLATED THUNDER IN FOR THE AFTERNOON HOURS. AS FOR TEMPS...LOOK FOR LITTLE RISE IN TEMPS TODAY WITH CLOUDS AND RAIN DOMINATING THE AREA THROUGH THE MORNING. SOME AREAS IN THE WEST MAY SEE TEMPS RISE SOME MORE THIS AFTERNOON AS RAIN DECREASES. PRETTY MUCH FOLLOWED GUIDANCE FOR TEMPS BEYOND TODAY WITH LOWER MINS LIKELY DUE TO DRIER AIR...MINS MOSTLY IN THE MID AND UPPER 40S. MAXES SHOULD BE A LITTLE LOWER THAN IN RECENT DAYS ESPECIALLY IN THE NORTH WHERE THE UPPER LOW MAY PRODUCE MORE CLOUDS. WENT WITH MAXES TUESDAY AND WEDNESDAY NEAR OR A LITTLE ABOVE 60 IN THE NORTH AND UPPER 60S TO AROUND 70 ELSEWHERE. && .LONG TERM...THURSDAY THROUGH SUNDAY EXTENDED RANGE SOLNS IN SLIGHTLY BETTER AGREEMENT THIS MORNING. PERIOD STARTS OF WITH WANING MOISTURE OVER NORTHEASTERN ARKANSAS...AS UPPER LOW FINALLY HEADS TOWARD THE ATLANTIC COAST...AND H5 RIDGE BEGINS TO PUSH IN FROM THE PLAINS. MID-SOUTH WILL BE IN BETWEEN TWO SYSTEMS...WITH SURFACE LOW OFF THE ATLANTIC COAST...AND ANOTHER SURFACE SYSTEM DEVELOPING OFF THE ROCKIES. THIS WILL KEEP FLOW NORTHEAST/EASTERLY FOR SEVERAL DAYS...WHICH WILL KEEP TEMPERATURES TOLERABLE FOR THE MIDDLE OF SPRING /LOWS IN THE 50S...HIGHS IN THE 70S/. BY LATE IN THE WEEKEND...RETURN FLOW WILL SET UP...WITH MOISTURE INCREASING FROM THE SOUTH. COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST. HOWEVER...WITH A MID LEVEL RIDGE STRENGTHENING OVER THE GULF OF MEXICO...THE SYSTEM WILL SLOW DOWN AND LIKELY STALL INVOF THE MID OR LOWER MISSISSIPPI VALLEY. FOR NOW...CONTINUED WITH A CONSERVATIVE APPROACH FOR THE LATTER PERIODS...WITH INCREASING CLOUDS IN THE NORTH AND WEST...AND SLIGHT CHANCE POPS. GOING FORECAST HANDLES TEMPERATURES VERY WELL...SO MADE VERY LITTLE CHANGES WITH THAT PORTION OF THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 71 52 68 48 / 90 80 20 20 HARRISON AR 68 48 62 45 / 80 70 20 20 HOT SPRINGS AR 70 51 68 48 / 90 70 20 10 PINE BLUFF AR 71 53 69 49 / 90 80 20 10 MOUNTAIN HOME AR 68 49 62 45 / 80 80 20 20 MONTICELLO AR 71 54 71 50 / 90 90 20 10 SEARCY AR 70 52 67 47 / 80 80 20 20 MOUNT IDA AR 70 50 67 48 / 90 70 20 10 RUSSELLVILLE AR 70 49 66 47 / 80 70 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...29 / LONG TERM....57
Hazardous weather outlook, Apr 11, 5:00 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON APR 11 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN SOUTHERN ARKANSAS MAINLY THIS AFTERNOON AND EVENING TO THE SOUTH OF A LINE FROM GURDON TO DUMAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH THIS EVENING IN THE REST OF THE AREA. SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS ARKANSAS TODAY. ISOLATED SEVERE THUNDERSTORMS WITH MAINLY LARGE HAIL WILL BE POSSIBLE THIS MORNING BUT THIS AFTERNOON...SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. A FEW TORNADOES COULD DEVELOP WITH THE BEST CHANCE OF THAT IN THE SOUTH WHERE THE MODERATE RISK OF SEVERE THUNDERSTORMS IS. ALSO...HEAVY RAINS WILL BE POSSIBLE FROM THE THUNDERSTORMS. THE BEST CHANCE OF HEAVY RAIN WILL ALSO BE IN THE SOUTH. ISOLATED 2 TO 3 INCH RAINS WILL BE POSSIBLE. FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. SEVERE WEATHER AND HEAVY RAINS SHOULD MOVE OUT OF THE AREA EARLY TONIGHT. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT...BUT THOSE SHOULD BE BELOW SEVERE LIMITS WITH LIGHT RAINFALL AMOUNTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN UPPER LEVEL LOW WILL CONTINUE IN MISSOURI TUESDAY INTO WEDNESDAY AND IT COULD SLIP INTO NORTHERN ARKANSAS. THIS WILL BRING A CHANCE OF SHOWERS. ISOLATED THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON DURING THE HEAT OF THE DAY. PRESENT INDICATIONS ARE THE AIR WILL BE LACK THE NECESSARY INSTABILITY FOR SEVERE THUNDERSTORMS BUT A FEW THUNDERSTORMS WITH HAIL COULD DEVELOP TUESDAY AND WEDNESDAY AFTERNOON...MOSTLY IN NORTHERN ARKANSAS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MOST ANYWHERE TODAY INTO EARLY TONIGHT. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:56 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 49 min |
| Apr 11, 5:17 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 43 min |
| Apr 11, 5:40 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 50 min |
| Apr 11, 5:45 AM CDT | Severe Thunderstorm Warning | LZK | Prairie, White | 45 min |
| Apr 11, 5:53 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 52 min |
| Apr 11, 6:04 AM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 26 min |
| Apr 11, 12:20 PM CDT | Flash Flood Warning | LZK | Arkansas, Monroe | 115 min |
| Apr 11, 4:27 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 48 min |
| Apr 11, 5:31 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 29 min |
| Apr 11, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope | 44 min |
| Apr 11, 6:17 PM CDT | Tornado Warning | LZK | Logan, Pope, Yell | 43 min |
| Apr 11, 6:55 PM CDT | Tornado Warning | LZK | Conway, Pope, Yell | 50 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.